Jump to content

I want to taper off clonazepam


Recommended Posts

Hello all,

Sorry if this question has been asked before, if it has then please let me know with a url to the post and I will close this discussion.

Since my HPPD started and I am noticing an extreme improvement in my symptoms. Since my last relapse post I have been taking ketamine at least once a week which I do not feel good about but as it was the only drug I could take without increase my HPPD symptoms, and finally gave me a release, an escape so I got comfortable with the drug but I understand how slippery of a slope this is so I am going sober from now on.

I would like to taper off of my clonazepam and stay on my lamotrigine, I have been taking 0.5mg of clonazepam for 4 months since my HPPD started and have been on 300mg of lamotrigine for the 4 months period as well, obviously with a tapering up of the medication. I was taking 2mg of clonazepam to start with for the first month but felt it was too much and after reading the horror stories of the withdrawals I stupidly dropped to 0.5mg instantly. Other than slight irritability and aching muscles I didn't seem to have any serious withdrawals symptoms.

What would a correct method of getting off of clonazepam be from the dosage and time I have been taking this medication for?

I have used a calculator online that recommends the following taper timeline:

    Week 1: 0.4 milligrams of clonazepam taken once daily - (12.5% decrease from the original dose)
    Week 2: 0.4 milligrams of clonazepam taken once daily - (25% decrease from the original dose)
    Week 3: 0.3 milligrams of clonazepam taken once daily - (37.5% decrease from the original dose)
    Week 4: 0.3 milligrams of clonazepam taken once daily - (50% decrease from the original dose)
    Week 5-8: continue current dose
    Week 9: 0.2 milligrams of clonazepam taken once daily - (62.5% decrease from the original dose)
    Week 10: continue current dose
    Week 11: 0.1 milligrams of clonazepam taken once daily - (75% decrease from the original dose)
    Week 12: continue current dose
    Week 13: 0.1 milligrams of clonazepam taken once daily - (87.5% decrease from the original dose)
    Week 14: continue current dose
    Week 15: discontinue

How would one lower the doses in 0.1 increments? And is this a good timeline to follow?

Thank you for all of your advice and I seriously appreciate all of the private messages I have recieved and support. Time to go sober and see if I am actually healing or if this is a result of the medication.

Best regards,

Liam

 

P.s. I hope everyone has had a good Christmas and New Years Eve!

Edited by liamnugent
Updated Taper Calendar
Link to comment
Share on other sites

Hey Liam, i'm no expert on this, but your taper method looks pretty good to me, as long as week 1 goes ok. 4 months at 0.5mg should be pretty easy to get through.

I know a few people who have cold turkey'd from 0.5mg and even 1mg and it's been a breeze for them, but I think tapering makes the most sense, as you don't want to stress your system (and as we know, everyone is different).

Hopefully some of our users who have been through this can chip in. If not, maybe ask on reddit?

Good luck and keep us posted.

Jay

Link to comment
Share on other sites

Jay1 wrote (3 hours ago):

Hey Liam, i'm no expert on this, but your taper method looks pretty good to me, as long as week 1 goes ok. 4 months at 0.5mg should  be pretty easy to get through.

I know a few people who have cold turkey'd from 0.5mg and even 1mg and it's been a breeze for them, but I think tapering makes the most sense, as you don't want to stress your system (and as we know, everyone is different).

Hopefully some of our users who have been through this can chip in. If not, maybe ask on reddit?

Good luck and keep us posted.

Jay

Thank you for the input, I'll go ahead with the taper than.

 

Also I am by no way condoning the use of drugs, quite the contrary. But whilst using ketamine my HPPD got considerably worse whilst high, and the day after most all of my symptoms were gone, any idea on what might be causing this?

Link to comment
Share on other sites

On 1/3/2023 at 7:52 AM, liamnugent said:

How would one lower the doses in 0.1 increments? And is this a good timeline to follow?

Yes it looks fine to me. You could also speed up the timeline if you wanted. If you aren't getting strong withdrawal symptoms, that means your brain is adjusting neurotransmitter levels. You don't want to make any quick changes in neurotransmitter levels, but if you make a small one and wait a few days and if you don't notice any withdrawal symptoms you can reduce your dosage again.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.